Oklahoma, 2010Flash Flood and Flood in Oklahoma, July 7, 2010
July 7, 2010 · NWS TSA · 2 events in 1 county or zone
Isolated thunderstorms developed across portions of east-central and southeast Oklahoma in the vicinity of a weak frontal boundary. Localized flooding was observed with some of these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed across portions of east-central and southeast Oklahoma in the vicinity of a weak frontal boundary. Localized flooding was observed with some of these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 7, 11:21 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 7, 11:21 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1221 PM CDT WED JUL 7 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
UPPER LEVEL DISTURBANCE LIFTING NORTH ACROSS SE OKLAHOMA WILL
BRING PERIOD OF HEAVY RAINFALL WITH PERIODIC LIFR CONDITIONS AT
KMLC FOR AT LEAST AN HOUR OR TWO AFTER 18Z ISSUANCE. MVFR
CONDITIONS WILL REMAIN FAIRLY COMMON ELSEWHERE WITH A PERIOD OF
VFR FROM LATE AFTERNOON THROUGH MUCH OF THE EVENING AS SHOWERS
DECREASE IN COVERAGE/INTENSITY. LOW CLOUDS SHOULD REFORM MOST
AREAS AFTER 06Z WITH MVFR AND LOCAL IFR...WITH SHOWERS AGAIN
INCREASING MID MORNING THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 1057 AM CDT WED JUL 7 2010/
..UPDATE...
DISCUSSION...
AFTER SOME DELIBERATION IN HOUSE...HAVE DECIDED TO GO AHEAD WITH
A FLOOD WATCH FOR ENTIRE FORECAST AREA NOW THROUGH FRIDAY
AFTERNOON. BIGGER FLOOD CONCERNS SHAPING UP FOR THU/FRI AS FRONTAL
BOUNDARY INTERACTS WITH ANOTHER SURGE OF DEEP TROPICAL MOISTURE
CURRENTLY MOVING ONSHORE IN THE GULF. BOTH FLASH FLOODING AND
RIVER FLOODING WILL BE AN INCREASING CONCERN IN THIS PATTERN.
FOR TODAY...SMALL SCALE TROPICAL DISTURBANCE LOCATED NEAR THE RED
RIVER THIS MORNING WITH INCREASING AREA OF RAIN AND A FEW
THUNDERSTORMS SOUTH OF I-40...WITH WIDELY SCT ACTIVITY DEVELOPING
TO THE NORTH OF TULSA AREA. EXPECT ACTIVITY TO CONTINUE GROWING
UPSCALE THROUGH THE DAY...ESPECIALLY TO THE SOUTH OF I-44. THE
ONE BIT OF GOOD NEWS IS THAT THE MOST CONCENTRATED HEAVY RAINFALL
THROUGH TONIGHT LIKELY TO BE SOUTH AND EAST OF YESTERDAYS AXIS OF
HEAVY RAINFALL. UNFORTUNATELY PWAT VALUES OF OVER 2 INCHES REMAIN
OVER THE AREA AND SLOW MOVING STORMS LIKELY TO CAUSE AT LEAST
LOCALIZED FLOODING ISSUES THROUGH THIS EVENING. SO WE FEEL THAT
THE BEST OPTION IS TO GO AHEAD WITH WATCH FOR TODAY ON THROUGH
FRIDAY...WITH EMPHASIS MORE ON THE THU-FRI TIMEFRAME IN THE FAA.
SENT AN UPDATE TO THE FORECAST EARLIER TO LOWER THE POPS A
CATEGORY OVER NORTHERN AREAS THROUGH 18Z AS A SMALL AREA OF
SUBSIDENCE NORTH OF THE TROPICAL WAVE KEEPING PRECIP SUPPRESSED
NEAR THE I-44 CORRIDOR FOR NOW. STILL THINK CATEGORICAL POPS LOOK
GOOD FOR THE AFTERNOON HOURS. FORECAST TEMPS LOOKING REASONABLE.
PREV DISCUSSION... /ISSUED 636 AM CDT WED JUL 7 2010/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
MVFR CEILINGS ARE SPREADING NORTH AND WEST ACROSS THE AREA EARLY
THIS MORNING AND WILL REACH KTUL AND KRVS BEFORE NOON. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND MOSTLY DISSIPATE THIS EVENING. A PERIOD OF VFR CONDITIONS IS
THEN EXPECTED THIS EVENING BEFORE MVFR CEILINGS RETURN LATE
TONIGHT.
PREV DISCUSSION... /ISSUED 310 AM CDT WED JUL 7 2010/
DISCUSSION...
VERY HIGH CHANCES OF SHOWERS AND THUNDERSTORMS TODAY
AND THURSDAY AS THE AREA REMAINS UNDER THE INFLUENCE
OF A TROPICAL REGIME. COMPACT TROPICAL WAVE MOVING
TO THE NORTHWEST ACROSS NORTHEAST TEXAS WILL POSSIBLY
AFFECT PORTIONS OF SOUTHEAST OKLAHOMA EARLY THIS MORNING.
THE TROPICAL WAVE AND ASSOCIATED MOISTURE WILL AFFECT
THE ENTIRE FORECAST AREA LATER TODAY WITH DAYTIME HEATING.
IN ADDITION TO THE TROPICAL WAVE...A WEAK SFC TROF THAT IS
LOCATED NEAR THE INTERSTATE 44 CORRIDOR WILL ALSO HELP TO
PROVIDE THE LIFT FOR SHOWER AND THUNDERSTORM DEVELOPMENT.
LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN TODAY AS PRECIPITABLE
WATER VALUES REMAIN AROUND 2.00 INCHES. ISOLATED LOCATIONS COULD
SEE NEARLY 3 INCHES OF RAIN. HAVE OPTED AGAINST A FLASH FLOOD
WATCH AT THIS TIME. HOWEVER...THE SITUATION WILL BE MONITORED CLOSELY.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH ON
THURSDAY AS THE TROPICAL MOISTURE BEGINS TO INTERACT WITH A
SLOW MOVING COLD FRONT WHICH LOOKS TO MOVE INTO THE REGION
THURSDAY MORNING. THE THREAT FOR HEAVY RAIN WILL BECOME MORE
LIKELY ON THURSDAY WITH 1 TO 3 INCHES OF RAIN POSSIBLE ACROSS
A GOOD DEAL OF THE AREA.
SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY
AS THE FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE REGION BEFORE
GETTING HUNG UP NEAR THE RED RIVER. THE FRONT IS THEN EXPECTED
TO RETURN NORTH OVER THE WEEKEND WITH SLIGHT CHANCES OF SHOWERS
AND THUNDERSTORMS.
ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA MONDAY
NIGHT INTO TUESDAY AS A MID-LEVEL TROF SWEEPS ACROSS THE PLAINS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...14
LONG TERM....21
AVIATION...14Hazardous weather outlook, Jul 7, 12:10 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
110 PM CDT WED JUL 7 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
110 PM CDT WED JUL 7 2010
...HEAVY RAIN AND FLOODING THREAT CONTINUES THROUGH FRIDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTH OF INTERSTATE 44.
ONSET...ONGOING.
DISCUSSION...
AN UPPER LEVEL DISTURBANCE THAT ORIGINATED IN THE GULF OF MEXICO
CONTINUES TO LIFT NORTH ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE THROUGH THE
AFTERNOON...ESPECIALLY SOUTH OF INTERSTATE 44 WHERE AN ENHANCED
HEAVY RAINFALL THREAT WILL EXIST THROUGH THE EVENING. RAINFALL
RATES WITH AND STRONG SHOWERS OR THUNDERSTORMS MAY APPROACH 2
INCHES PER HOUR...THEREFORE AT LEAST A SMALL FLASH FLOOD THREAT
EXISTS AREAWIDE. THERE IS A SMALL THREAT OF A SEVERE THUNDERSTORM
OVER FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHERE LOW
LEVEL WIND FIELDS WILL BE ENHANCED BY THE DISTURBANCE...AND AN
ISOLATED BRIEF TORNADO CANNOT BE RULED OUT IN THIS PATTERN.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE THROUGH THE END OF THE
WEEK AS A SLOW MOVING COLD FRONT MOVES INTO THE AREA THURSDAY AND
FRIDAY. THIS WILL SET THE STAGE FOR POTENTIAL WIDESPREAD HEAVY
RAINFALL AFFECTING PARTS OF EASTERN OKLAHOMA AND NORTHWEST AND WEST
CENTRAL ARKANSAS. THIS WILL LEAD TO A THREAT OF BOTH FLASH
FLOODING AND RIVER FLOODING THURSDAY AND FRIDAY. THE FORECAST LOCATION
OF THE HEAVIEST RAINFALL AXIS WILL CONTINUE TO BE REFINED.
THIS FRONTAL BOUNDARY WILL THEN REMAIN IN THE VICINITY FOR
SEVERAL DAYS CONTINUING THE CHANCE OF SHOWERS AND THUNDERSTORMS.
TEMPERATURES WILL WARM BACK TO NEAR NORMAL LEVELS BY LATE IN THE
WEEKEND INTO EARLY NEXT WEEK...WITH AFTERNOON HEAT INDICES
REACHING NEAR OR ABOVE 100 IN SOME PLACES.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PREPARE FOR THE POSSIBILITY OF FLASH
FLOODS AND FOR POSSIBLE MAINSTEM RIVER FLOODING LATE THIS WEEK...
POSSIBLY INTO THE WEEKEND IN SOME AREAS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 7, 10:07 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD JENKS 36.02N 95.97W
07/06/2010 TULSA OK BROADCAST MEDIA
CAR PARTIALLY WASHED OFF SOUTH ELWOOD AVE NEAR 81ST
STREET. WATER WAS RUSHING ACROSS THE ROAD.
0400 PM FLASH FLOOD 2 N SPAVINAW 36.42N 95.05W
07/06/2010 MAYES OK LAW ENFORCEMENT
WATER OVER RURAL ROADS BETWEEN SPAVINAW AND LANGLEY.
0430 PM FLASH FLOOD 3 S PAWNEE 36.29N 96.80W
07/06/2010 PAWNEE OK PUBLIC
WATER REPORTED OVER SOME RURAL ROADS SOUTH AND SOUTHWEST
OF PAWNEE 3 TO 6 MILES.
&&
SAALocal storm report, Jul 7, 11:18 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1218 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 3 NNW JENKS 36.06N 95.99W
07/06/2010 E60 MPH TULSA OK PUBLIC
LOCATION NEAR 71ST STREET AND HIGHWAY 75. SEPARATE REPORT
AT A GOLF COURSE REPORTED WIND BLEW ALGAE OFF PONDS AND
40 YARDS OUT INTO FAIRWAYS.
&&
SAAFlash Flood, Pittsburg
- When
- July 7, 1:15 PM CST to 2:45 PM CST
- Where
- Pittsburg County, 0.48 mi WNW of Kiowa to 0.47 mi SW of Kiowa
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.723, -95.908
Heavy rainfall flooded streets in town and some roadways outside of town.
Flood, Pittsburg
- When
- July 7, 3:10 PM CST to 6:30 PM CST
- Where
- Pittsburg County, 0.89 mi NW of Kiowa to 0.59 mi W of Kiowa
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 34.728, -95.912
Heavy rain flooded streets in town and several rural roads were under water. A house in Kiowa was flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, July 7 to 8, 2010$11 million · 4 events
- Flash Flooding and Heavy Rain in Iowa, July 7, 2010$2.0 million · 33 events
- Flash Flooding in Iowa, July 7, 2010$600,000 · 2 events
- Flood in Iowa, July 7 to 8, 2010$500,000 · 1 event
- Tornado and Hail in Wisconsin, July 7, 2010$105,000 · EF1 · 2 events
- Funnel Cloud and Heavy Rain in Wisconsin, July 7, 2010$150,000 · 2 events
- Heat in Alabama, July 7 to 9, 20103 injured · 11 events
- Flash Flood in Iowa, July 7, 2010$50,000 · 1 event
- Flooding in Iowa, July 7 to 8, 20103 events
- Flash Flooding and Damaging Wind in Illinois, July 7, 201052 kt wind · 3 events
- Tornado in Kansas, July 7, 2010EF0 · 3 events
- Flash Flooding in Minnesota, July 7, 2010$5,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252081, 252088.